Georgia, 2005Lightning Strike in Georgia, July 15, 2005
July 15, 2005 · NWS FFC · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 15, 1:34 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 15, 1:34 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT FRI JUL 15 2005
.SHORT TERM...ANOTHER ROUND OF THUNDERSTORMS FOR THE FORECAST AREA
THIS AFTERNOON AND EVENING AS STORMS MOVE IN FROM ALABAMA. LIKE
YESTERDAY APPEARS GREATEST THREAT WILL BE THE HEAVY RAIN RATHER
THAN WIND OR HAIL. HOWEVER RELIEF IS ON THE WAY AS UPPER LEVEL
RIDGE BUILDS WESTWARD FROM THE ATLANTIC. THIS WILL INCREASE 500MB
TEMPERATURES A COUPLE OF DEGREES...AND LOW LEVEL WINDS BECOME MORE
ZONAL WHICH SHOULD DRY US OUT A LITTLE. BUT DRYING OUT IS A
RELATIVE TERM AS THERE STILL APPEARS TO BE SUFFICIENT MOISTURE FOR
MORE DIURNALLY DRIVEN CONVECTION OVER THE WEEKEND. WITH A LITTLE
MORE SUNSHINE AND DELAY IN THUNDERSTORM DEVELOPMENT...TEMPERATURES
WILL BE ON THE RISE COMPARED TO THE PAST WEEK.
.LONG TERM...BY MONDAY SHOULD SEE A 594 HEIGHT OVER THE SOUTHEAST
WHICH SHOULD FURTHER INHIBIT CONVECTION. CANNOT SEE LEAVING OUT
POPS...BUT SHOULD BE CLOSER TO NORMAL 30 PERCENT ALONG WITH A
LITTLE WARMER THAN NORMAL TEMPERATURES. THIS ALREADY WELL
ADVERTISED IN THE PREVIOUS FORECAST SO LITTLE CHANGE TO THE
EXTENDED PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 72 87 73 89 / 60 50 30 40
ATHENS 71 88 72 90 / 60 50 30 40
GAINESVILLE 69 86 70 88 / 60 50 30 40
ROME 71 91 71 92 / 60 50 30 40
COLUMBUS 73 91 73 92 / 40 40 30 40
MACON 73 92 73 92 / 40 40 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
&&
26
Hazardous weather outlook, Jul 15, 5:04 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 AM EDT FRI JUL 15 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
604 AM EDT FRI JUL 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND
TONIGHT...
.SYNOPSIS...
REMNANTS OF DENNIS CONTINUE TO PROVIDE MOISTURE OVER THE AREA AS THE
LOW CENTER SLOWLY SINKS INTO KENTUCKY ENROUTE FOR TENNESSEE.
.PRIMARY HAZARD...
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD FROM THESE STORMS WILL
BE GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
.DISCUSSION...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EARLY EVENING. THE MOIST AIR MASS COUPLED
WITH WEAK SHORT WAVES MOVING ACROSS THE AREA WILL BRING THE LIFTED
INDEX BETWEEN MINUS 1 AND MINUS 2... AND CAPES BETWEEN 500 AND 1000
TODAY. RAINFALL IN THE VICINITY OF THE THUNDERSTORMS WILL BE HEAVY AT
TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.
.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY.
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Jul 15, 1:58 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT FRI JUL 15 2005
GAZ067-078-079-151930-
258 PM EDT FRI JUL 15 2005
...SIGNIFICANT WEATHER ALERT FOR 35 TO 45 MPH WINDS IN HARRIS...
TALBOT AND MERIWETHER COUNTIES UNTIL 330 PM EDT...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WAVERLY HALL...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
PORTIONS OF HARRIS... TALBOT AND MERIWETHER. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE PINE MOUNTAIN...MANCHESTER...AND WOODLAND.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN ALSO BE EXPECTED WITH THIS
STORM. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 330 PM
EDT.
Special weather statement, Jul 15, 3:28 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT FRI JUL 15 2005
GAZ034-045-046-057-152115-
428 PM EDT FRI JUL 15 2005
...SIGNIFICANT WEATHER ALERT FOR 35 TO 45 MPH WINDS IN HENRY...
ROCKDALE...DEKALB AND GWINNETT COUNTIES UNTIL 515 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHAMBLEE TO STOCKBRIDGE...MOVING NORTHEAST
AT 20 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE AS THESE STORMS MOVES ACROSS
PORTIONS OF HENRY...ROCKDALE...DEKALB AND GWINNETT COUNTIES.
RAINFALL AMOUNTS UP TO AN INCH CAN BE EXPECTED WITH THESE STORMS
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THESE
STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THESE COUNTIES BY 515
PM EDT.
Special weather statement, Jul 15, 3:49 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT FRI JUL 15 2005
GAZ022-033-152130-
449 PM EDT FRI JUL 15 2005
...SIGNIFICANT WEATHER ALERT FOR 35 TO 45 MPH WINDS IN FORSYTH AND
FULTON COUNTIES UNTIL 530 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSWELL...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
FORSYTH AND FULTON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.
Lightning, Fulton
- When
- July 15, 3:49 PM EST
- Where
- Fulton County, Roswell
- Injuries
- 2 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
The Revue News of Alpharetta/Roswell reported that two Roswell police officers were injured when lightning struck a tree adjacent to them. Both officers were treated and released for injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Mississippi, July 15, 2005$5.0 million · 3 events
- Flash Flooding and Hail in Texas, July 15, 2005$88,000 · 61 kt wind · 15 events
- Flash Flood in West Virginia, July 15, 2005$60,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Heavy Rain in Indiana, July 15, 2005$35,000 · 1 event
- Lightning Strike in Ohio, July 15, 2005$30,000 · 1 event
- Lightning Strike in West Virginia, July 15, 2005$25,000 · 1 event
- Hail and Damaging Winds in Colorado, July 15, 20051.75 in hail · 11 events
- Damaging Winds in Montana, July 15, 200577 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 15, 20051 in hail · 4 events
- Hail and Damaging Wind in Arkansas, July 15, 2005$1,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467804.